CSN Login
Members Online: 5

GBM-low hemoglobin & very high ferritin..inoperable-temodar-radiation-dvt-coumadin....now ?

cich_13
Posts: 2
Joined: Jun 2010

My Mom keeps hitting these road bumps & now she has had her HGB drop since starting on coumadin on 7/22 b/c of a DVT. She started her Temodar & radiation July 13 & b/c of platelets dropping they put Temodar on hold 8/9 resumed for 1 week. On 8/16 when they saw how much her HGB & RBC’s were dropping they held the Temodar again. The neuro-oncologist does not think it's the Temodar because the WBC & platelets are normal. To me it seems shortly after she started on coumadin it's fallen. She has no new symptoms BUT she has been so asymptomatic since being diagnosised June 5, 2010. Her primary Doc decided to check her Iron & every thing is normal but high ferritin 1384 (20-288) & has normal iron saturation & total iron. She is currently doing a stool sample for blood. Any thoughts, insight or experience with this issue would be appreciated.

HGB RBC PLATLETS

7/21 12.6 3.6 114 DVT & START COUMADIN

7/27 12.3 3.79 100

7/29 10.9 3.38 117

8/2 10.0 3.05 199 OK TO START TEMODAR

8/3 9.6 2.91 198

8/9 8.9 DOC DECIDED TO HOLD TEMODAR JUST

In case....till they find out why hgb is dropping.

Thank you all so much for your help & suggestions in advance & in the past posts. I assure you all i read each & every single one of them. I just wish i had more time in the day to reply to all of them. I work full time & have an 11 yr old son who is severely handicapped. At 5 months of age he contracted bacterial meningitis that unfortunately left him severly brain damaged. She is/was our only other caretaker & i can't bare to lose her. I have a wonderful husband who helps out & understands & therefore it allows me when i am not working to help be the main caretaker for her in return now. I am the only one in our family who somewhat can grasp & understand most of the information they throw at us. Sorry i went off on that jaunt. I didn't need any sympathy. I just want to be there for my mom. She has been our rock & support for the past 11 years.

You all inspire me with your stories & triumphs. I enjoy coming on this sight b/c i know all of you can understand the pain of watching you’re perfectly healthy, active mother & grandmother go through this battle. I better end this now & get some sleep. I also have to work the whole weekend but will be checking my replies as much as possible. Thanks again for being such a supportive & caring group. Sweet dreams & may god bless & watch over all of you & your loved ones.

Sincerely,

Kim

always believe
Posts: 9
Joined: Aug 2010

Hi Kim,

my mom also developed a dvt after her surgery. she was on coumadin for a few months, but when we switched to a new oncologist because the neurosurgeon recommended the avastin/cpt11 treatment instead of temador only after radiation and her current oncologist would not follow that because temador was the protocal the new oncologist immediately took her off the coumadin. he said there is a concern with bleeding in the brain. she takes an injection now daily that is a blood thinner and much safer and no more blood tests! can't recall the name right now, but i recommend you check into that. if you mention a blood thinner that is an injection they will know what you mean. sorry i can't recall the name! hang in there!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network